Pennsylvania, 2002Flash Flood in Pennsylvania, July 25, 2002
July 25, 2002 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 3:34 PM EST, 41 minutes earlier.
Area forecast discussion, Jul 25, 3:34 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT THU JUL 25 2002
WILL UPDATE TO ADD LOCALLY HEAVY RAIN AMOUNTS WHERE CONVERGENCE
BOUNDARIES AND HIER DWPTS INTERSECT. OTHERWISE THE SAME.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
In the hours before
Special weather statement, Jul 25, 3:48 PM EST, 27 minutes before
PAZ020-252200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT THU JUL 25 2002
...THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH BEAVER COUNTY...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING VERY SLOWLY
ACROSS PORTIONS OF BEAVER COUNTY. THE HEAVIEST RAINFALL IS
OCCURRING OVER SOUTHEAST BEAVER COUNTY NEAR ECONOMY AND AMBRIDGE.
AMOUNTS OF OVER AN INCH ARE LIKELY IN A SHORT PERIOD OF TIME.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS.
Flash Flood, Allegheny
- When
- July 25, 4:15 PM EST to 6:30 PM EST
- Where
- Allegheny County, Pittsburgh
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Slow-moving thunderstorms produced over 2 inches of rain in less than one hour across the suburbs of Pittsburgh. This heavy rain forced Sewickley Creek out of its banks in Sewickley Heights, flooding Fern Hollow Road. Across the North Hills, the heavily traveled Babcock Boulevard between McKnight Road and Thompson Run Road was closed for a period of time due to roadway flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 25, 20022 deaths · 1 event
- Heat in Missouri, July 25, 20021 death · 1 event
- Flash Flooding in Virginia, July 25 to 26, 2002$915,000 · 3 events
- Damaging Wind in Nebraska, July 25, 2002$500,000 · 69 kt wind · 1 event
- Hail in Nebraska, July 25, 2002$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Minnesota, July 25, 2002$20,000 · F1 · 10 events
- Damaging Winds in Idaho, July 25, 20024 injured · 60 kt wind · 5 events
- Damaging Wind in Utah, July 25, 2002$40,000 · 61 kt wind · 1 event
- Damaging Wind in Texas, July 25, 2002$22,000 · 56 kt wind · 1 event
- Damaging Wind in Nebraska, July 25, 2002$20,000 · 61 kt wind · 1 event
- Lightning Strike in Louisiana, July 25, 2002$20,000 · 1 event
- Lightning Strike in Florida, July 25, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307015.